MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH SET: 20 GA X 1-1/2"; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH SET: 20 GA X 1-1/2"; WIRE, GUIDE, CATHETER
Model Number IPN035914
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "when the package was opened the needle was protruding from the catheter.This was noticed prior to patient contact." no patient involvement reported.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one opened arterial catheterization kit for evaluation.No signs of use were observed.Visual examination revealed the needle was protruding through the side of the catheter body.When the needle was removed from the catheter, an indentation was observed from the needle compressing the catheter body.The needle exited the catheter body 4 mm from the distal tip.The instructions-for-use provided with this kit instructs the user, "hold catheter in place and remove spring-wire guide assembly.Pulsatile blood flow indicates positive arterial placement".The returned catheter was held in place and the guide wire assembly and needle were able to be removed with minimal resistance.The returned needle was removed and reinserted into the returned catheter multiple times.The needle exited the cut in the catheter every time.A device history record review was performed with no relevant findings.The ifu provided with this kit cautions the user, "do not reinsert needle into catheter to minimize risk of catheter damage." the customer report of a damaged catheter was confirmed by complaint investigation of the returned sample.The needle exited the side of the catheter body rather than the distal tip.A device history record review was performed with no relevant findings.Because the catheter is assembled to the needle during manufacturing , manufacturing likely caused or contributed to this event.A non-conformance request has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 20 GA X 1-1/2"
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11323743
Report Number9680794-2021-00071
Device Sequence Number14286612
Product Code DQX
UDI-Device Identifier00801902013248
UDI-Public00801902013248
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2025
Device Model NumberIPN035914
Device Catalogue NumberRA-04120
Device Lot Number14F20F0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1